Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 8, NWS Wichita, KS

March 2, 2008Butler County, Cowley County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Mar 2, 2008, 6:10 PM CST for Butler County, Cowley County, Kansas. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 2, 2008, 6:10 PM CST (00:10 UTC)
Expired
Mar 2, 2008, 6:48 PM CST
In force
38 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

Counties Butler County, KS, Cowley County, KS

The radar

The Wichita radar (KICT), 54 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 2, 6:19 PM CSTTSTM WND DMG8 S Leon, KSPOWER LINES AND POWER POLES DOWN FOR THREE QUARTERS OF A MILE ALONG SOUTHWEST 170TH AND COLE CREEK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 2, 1:57 PM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 0.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2008-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2008-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 284 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
512 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
284 m²/s²
0-3 km storm-relative helicity
465 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 030010
SVRICT
KSC015-035-030100-
/O.NEW.KICT.SV.W.0008.080303T0010Z-080303T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
610 PM CST SUN MAR 2 2008

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS.
  BUTLER COUNTY IN SOUTH CENTRAL KANSAS.

* UNTIL 700 PM CST.

* AT 608 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO QUARTER
  SIZE HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM ANDOVER TO DOUGLASS TO UDALL...
  AND MOVING NORTHEAST AT 40 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ANDOVER...ATLANTA...AUGUSTA...DOUGLASS...EL DORADO...LATHAM...
  LEON...ROSALIA...ROSE HILL...TOWANDA...UDALL...EL DORADO LAKE...
  ROCK.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

THIS IS A DANGEROUS LINE OF STORMS.


REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3733 9712 3740 9714 3775 9714 3799 9653
      3792 9652 3791 9651 3745 9652
TIME...MOT...LOC 0010Z 244DEG 40KT 3766 9708 3751 9707
          3734 9707

$$

LAWSON
4 follow-up statements
000 
WWUS53 KICT 030019
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
619 PM CST SUN MAR 2 2008

KSC015-035-030100-
/O.CON.KICT.SV.W.0008.000000T0000Z-080303T0100Z/
BUTLER KS-COWLEY KS-
619 PM CST SUN MAR 2 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
COWLEY AND BUTLER COUNTIES UNTIL 700 PM CST...

AT 618 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM AUGUSTA TO 9 MILES NORTHWEST OF ATLANTA TO 6 MILES SOUTHEAST OF
ROCK...MOVING NORTHEAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR EL DORADO BY 630 PM CST.
  NEAR LATHAM BY 640 PM CST.

THE TOWNS OF ROCK...EL DORADO LAKE AND ROSALIA ARE ALSO IN THE PATH
OF THIS LINE OF SEVERE THUNDERSTORMS.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CST SUNDAY
EVENING FOR SOUTH CENTRAL KANSAS.

LAT...LON 3733 9712 3740 9714 3775 9714 3799 9653
      3792 9652 3791 9651 3745 9652
TIME...MOT...LOC 0019Z 244DEG 40KT 3771 9697 3756 9684
          3739 9692

$$

DARMOFAL
000 
WWUS53 KICT 030030
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
630 PM CST SUN MAR 2 2008

KSC015-035-030100-
/O.CON.KICT.SV.W.0008.000000T0000Z-080303T0100Z/
BUTLER KS-COWLEY KS-
630 PM CST SUN MAR 2 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
COWLEY AND BUTLER COUNTIES UNTIL 700 PM CST...

AT 626 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 6 MILES SOUTH OF EL DORADO TO 7 MILES SOUTH OF LEON TO
ATLANTA...MOVING NORTHEAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE...
  NEAR LATHAM BY 640 PM CST.

THE TOWNS OF EL DORADO LAKE AND ROSALIA ARE ALSO IN THE PATH OF THIS
LINE OF SEVERE THUNDERSTORMS.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CST SUNDAY
EVENING FOR SOUTH CENTRAL KANSAS.

LAT...LON 3733 9712 3740 9714 3775 9714 3799 9653
      3792 9652 3791 9651 3745 9652
TIME...MOT...LOC 0030Z 244DEG 40KT 3776 9684 3761 9670
          3744 9678

$$

DARMOFAL
000 
WWUS53 KICT 030043
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
642 PM CST SUN MAR 2 2008

KSC035-030052-
/O.CAN.KICT.SV.W.0008.000000T0000Z-080303T0100Z/
COWLEY KS-
642 PM CST SUN MAR 2 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN COWLEY COUNTY HAS
BEEN CANCELLED...

AT 638 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CST SUNDAY
EVENING FOR SOUTH CENTRAL KANSAS. 

LAT...LON 3747 9675 3763 9688 3780 9700 3791 9672
      3793 9670 3794 9665 3799 9654 3791 9651
      3748 9652 3748 9653
TIME...MOT...LOC 0042Z 244DEG 40KT 3782 9669 3767 9655
          3750 9657

$$

KSC015-030100-
/O.CON.KICT.SV.W.0008.000000T0000Z-080303T0100Z/
BUTLER KS-
642 PM CST SUN MAR 2 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BUTLER COUNTY
UNTIL 700 PM CST...

AT 638 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM EL DORADO LAKE TO 8 MILES NORTH OF LATHAM TO LATHAM...MOVING
NORTHEAST AT 40 MPH.

THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
BUTLER COUNTY...INCLUDING THE TOWNS OF LATHAM AND ROSALIA.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CST SUNDAY
EVENING FOR SOUTH CENTRAL KANSAS.

LAT...LON 3747 9675 3763 9688 3780 9700 3791 9672
      3793 9670 3794 9665 3799 9654 3791 9651
      3748 9652 3748 9653
TIME...MOT...LOC 0042Z 244DEG 40KT 3782 9669 3767 9655
          3750 9657

$$

LAWSON
000 
WWUS53 KICT 030048
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
648 PM CST SUN MAR 2 2008

KSC015-030058-
/O.CAN.KICT.SV.W.0008.000000T0000Z-080303T0100Z/
BUTLER KS-
648 PM CST SUN MAR 2 2008

...THE SEVERE THUNDERSTORM WARNING FOR BUTLER COUNTY HAS BEEN
CANCELLED...

AT 647 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CST SUNDAY
EVENING FOR SOUTH CENTRAL KANSAS. 

LAT...LON 3747 9675 3763 9688 3780 9700 3791 9672
      3793 9670 3794 9665 3799 9654 3791 9651
      3748 9652 3748 9653
TIME...MOT...LOC 0048Z 244DEG 40KT 3785 9661 3770 9647
          3753 9655

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 5:50 PM CST, 20 minutes earlier.

Area forecast discussion, Mar 2, 5:50 PM CST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
550 PM CST SUN MAR 2 2008

.AVIATION...00Z TAF ISSUANCE
THE MAIN CONCERN THIS EVENING IS THE WIND SPEEDS BEHIND THE FRONT
AND THE POWERFUL THUNDERSTORMS MOVING THROUGH SOUTH CENTRAL AND
SOUTHEAST KANSAS. THESE THUNDERSTORMS WILL CONTINUE TO ROLL
THROUGH SOUTHEAST KANSAS THIS EVENING AND AFFECT THE CHANUTE TAF
SITE TOWARDS 02Z. MEANWHILE...THE COLD FRONT WILL CONTINUE TO
SURGE THROUGH SOUTHERN KANSAS THIS EVENING AND BRING STRONG NORTH
WINDS BEHIND IT. RAINFALL IS STILL EXPECTED TO TURN OVER TO SNOW
TOWARDS MIDNIGHT AT THE HUTCHINSON TAF SITE AROUND 04Z AND THE
WICHITA TAF SITE AROUND 05Z. IFR CEILINGS SHOULD DOMINATE MOST OF THE
AREA THIS EVENING BEHIND THE COLD FRONT. CENTRAL KANSAS COULD SEE
THE CEILINGS IMPROVE TO THE MVFR CATEGORY OR EVEN VFR CATEGORY
TOWARDS MIDNIGHT.

COX

&&

.PREV DISCUSSION... /ISSUED 256 PM CST SUN MAR 2 2008/

DISCUSSION...
MAIN FORECAST CONCERNS ARE AGAIN RELATED TO THIS WEEKENDS STORM
SYSTEM...SEVERE WEATHER CHANCES...WINDS AND ACCUMULATING SNOWFALL
CHANCES.

TONIGHT:
THUNDERSTORMS BEGAN THIS MORNING IN SOUTHWESTERN KANSAS AND
NORTHWEST OKLAHOMA AND MOVED INTO THE FORECAST AREA BY EARLY
AFTERNOON. THE SURFACE COLD FRONT HAS MADE IT THROUGH HUTCHINSON AND
SALINA BY 19Z AND SHOULD BE NEAR (IF NOT THROUGH) CHANUTE AT 00Z.
MODELS HAVE BEGUN TO BACK OFF SOME ON QPF AMOUNTS...BUT SIGNIFICANT
RAINFALL (ONE TO TWO INCHES) STILL LOOKS REASONABLE ESPECIALLY
ACROSS SOUTHEAST KANSAS WHERE THE FLOOD WATCH IS IN EFFECT. SEVERE
THUNDERSTORMS (MAINLY LARGE HAIL AND STRONG WINDS) WILL BE POSSIBLE
GENERALLY ALONG THE COLD FRONT...ALTHOUGH JUST BEHIND THE FRONT
THERE COULD BE SOME LARGE HAIL AS WELL.

WINDS HAVE BEEN GUSTY BOTH AHEAD OF AND BEHIND THE FRONT...AND WITH
THE VERY TIGHT PRESSURE GRADIENT CONTINUING THIS EVENING AND WINDS
ALOFT BEING 50 TO 60 KNOTS...THE CURRENT WIND ADVISORY IN CENTRAL
KANSAS WILL CONTINUE AS IS. FURTHER SOUTH...WINDS SHOULD WEAKEN TO
BELOW ADVISORY CRITERIA THIS EVENING.

AS TEMPERATURES FALL BEHIND THE FRONT...THE RAIN WILL CHANGE OVER TO
SNOW IN CENTRAL KANSAS THIS EVENING AND THEN SOUTH CENTRAL KANSAS
OVERNIGHT. CENTRAL KANSAS COULD SEE 1 TO 2 INCHES OF SNOW WITH
BLOWING AND DRIFTING...AND SOME LOCALLY HIGHER AMOUNTS. THERE IS
SOME CONCERN THAT THE FASTER FRONTAL MOVEMENT WILL CAUSE LOWER
SNOWFALL TOTALS...AND THAT IS A POSSIBILITY. HOWEVER WOULD RATHER
LEAVE HEADLINES AS THEY ARE AND MAKE CHANGES WHEN NECESSARY. EVEN
IF TOTAL ACCUMULATIONS ARE LESS THAN 2 INCHES...THE STRONG WINDS
WILL CAUSE EVEN LIGHT AMOUNTS OF SNOW TO BLOW AROUND.

MONDAY-MONDAY NIGHT:
THE SNOW SHOULD END ACROSS CENTRAL KANSAS BY MONDAY MORNING...BUT
LIGHT SNOW COULD LINGER ACROSS SOUTHEAST KANSAS THROUGH THE DAY AND
EVEN INTO MONDAY NIGHT IN THE FAR SOUTHEAST COUNTIES. ANY SNOWFALL
ACCUMULATIONS IN SOUTHEAST KANSAS SHOULD BE LIGHT...GENERALLY LESS
THAN 1/2 INCH. AT THIS TIME IT STILL LOOKS LIKE THE HEAVY SNOWFALL
WILL REMAIN TO OUR SOUTHEAST.

STRONG SUBSIDENCE SHOULD ALLOW CLOUDS TO CLEAR ACROSS CENTRAL KANSAS
AND MUCH OF SOUTH CENTRAL KANSAS THROUGH THE DAY. THE LOCATIONS THAT
SEE SUNSHINE SHOULD WARM UP SOME...BUT ANY SNOW COVER WILL HOLD
TEMPERATURES DOWN.

TUESDAY-SATURDAY:
ANOTHER LOW WILL TRACK THROUGH THE MIDWEST ON WEDNESDAY...HOWEVER
THIS ONE WILL HAVE MUCH LESS MOISTURE TO WORK WITH. THERE WILL BE
CLOUDS...BUT PRECIPITATION CHANCES ARE STILL PRETTY LOW ACROSS
CENTRAL AND SOUTHEAST KANSAS. WHILE THE GENERAL PATTERN HAS BEEN
CONSISTENT IN THE GFS FOR WEDNESDAY...THE 12Z GFS IS TRENDING TOWARD
MORE MOISTURE AND IS NOW SHOWING SOME LIGHT PRECIPITATION WEDNESDAY
AFTERNOON. WE WILL LEAVE PRECIPITATION CHANCES OUT OF THE FORECAST
FOR NOW...BUT THIS WILL NEED TO BE MONITORED FURTHER.

TEMPERATURES WILL BE IN THE MID-40S FOR THE MIDDLE OF THE WEEK...BUT
COULD APPROACH 60 DEGREES NEXT WEEKEND.

SCHRECK

AVIATION...
FOR THE 18Z TAF SUITE...A STRONG COLD FRONT WILL CONTINUE TO DROP
SOUTH ACROSS THE AREA THIS AFTERNOON AND EVENING. SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND JUST
BEHIND THE FRONT...SOME OF WHICH COULD BE STRONG TO LOCALLY
SEVERE. MVFR CIGS WILL PREVAIL ACROSS MOST OF THE AREA BY LATE
AFTERNOON AND THIS EVENING. THE PRECIP IS EXPECTED TO CHANGE TO
SNOW AS COLDER AIR MOVES IN BEHIND THE FRONT BY LATE EVENING AND
OVERNIGHT...WITH OCCASIONAL IFR CIGS POSSIBLE. STRONG NORTH WINDS
WILL ALSO DEVELOP BEHIND THE COLD FRONT THIS EVENING AND
OVERNIGHT. CONDITIONS IMPROVING TO VFR EXPECTED BY END OF VAILD
PERIOD.

KED

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    31  36  22  48 / 100  20   0   0
HUTCHINSON      30  38  21  49 / 100  10   0   0
NEWTON          31  36  21  47 / 100  20   0   0
ELDORADO        32  35  22  46 / 100  30  10   0
WINFIELD-KWLD   32  36  23  47 / 100  30  10   0
RUSSELL         25  40  18  52 / 100  10   0   0
GREAT BEND      26  40  18  53 / 100  10   0   0
SALINA          28  38  18  48 / 100  10   0   0
MCPHERSON       29  37  20  48 / 100  10   0   0
COFFEYVILLE     34  34  23  45 / 100  80  40   0
CHANUTE         33  34  22  44 / 100  80  30   0
IOLA            33  34  22  43 / 100  70  30   0
PARSONS-KPPF    34  34  22  44 / 100  80  30   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH UNTIL MIDNIGHT CST TONIGHT FOR KSZ052-053-069>072-
093>096-098>100.

WIND ADVISORY UNTIL 6 AM CST MONDAY FOR KSZ070>072-093>096-
098>100.

WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 AM CST MONDAY
FOR KSZ052-053-068-069-082-083-091-092.

WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR KSZ052-053-068-069-
083-092.

WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO 6 AM CST
MONDAY FOR KSZ032-033-047>051-067.

WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR KSZ032-033-047>050.

WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR KSZ051-067.

WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR KSZ082-091.

&&
Hazardous weather outlook, Mar 2, 3:21 PM CST, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
321 PM CST SUN MAR 2 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-032130-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
321 PM CST SUN MAR 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO AFFECT THE REGION
THROUGH THE EVENING HOURS. LARGE HAIL...STRONG WINDS UP TO 60
MPH...AND HEAVY RAINFALL WILL ALL BE POSSIBLE FROM THIS ACTIVITY
AS IT SPREADS SOUTHWARD INTO SOUTHERN KANSAS.

IN ADDITION...THE HEAVY RAINFALL COULD CAUSE SOME FLOODING PROBLEMS
OVER SOUTHERN KANSAS...PLEASE REFER TO LATEST FLOOD WATCH FOR
ADDITIONAL DETAILS.

VERY STRONG WINDS WILL ALSO AFFECT MUCH OF THE REGION FOR TODAY
AND TONIGHT...PLEASE REFER TO LATEST WIND ADVISORY FOR MORE
DETAILED INFORMATION.

COLD AIR WILL FILTER SOUTHWARD ACROSS CENTRAL AND SOUTH CENTRAL
KANSAS TONIGHT...CHANGING THE RAIN OVER TO SNOW LATE THIS EVENING
IN CENTRAL KANSAS...WITH RAIN CHANGING OVER TO SNOW AFTER MIDNIGHT
FOR SOUTH CENTRAL KANSAS. PLEASE SEE LATEST WINTER WEATHER
ADVISORY FOR DETAILS ON SNOW AMOUNTS AND LOCATIONS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

INTERMITTENT LIGHT SNOW WILL AFFECT SOUTHEAST KANSAS ON MONDAY
MORNING AND COULD INCREASE BY MONDAY NIGHT...AS A STORM SYSTEM
MIGRATES NORTHEAST FROM WEST TEXAS INTO OKLAHOMA. PLEASE STAY
TUNED FOR ADDITIONAL UPDATES OR CHANGES ON THE TRACK OF THIS
WINTER STORM SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND
EARLY EVENING...SOUTH OF A HUTCHINSON TO MARION LINE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

SCHRECK

In the hours before

Local storm report, Mar 2, 5:15 PM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
515 PM CST SUN MAR 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 PM     NON-TSTM WND DMG ARGONIA                 37.27N 97.76W
03/02/2008                   SUMNER             KS   BROADCAST MEDIA

            TREE LIMBS DOWNED.

&&

KED
Local storm report, Mar 2, 5:21 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
521 PM CST SUN MAR 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     TSTM WND GST     ARGONIA                 37.27N 97.76W
03/02/2008  E70 MPH          SUMNER             KS   LAW ENFORCEMENT

&&

KED
Local storm report, Mar 2, 5:27 PM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
527 PM CST SUN MAR 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     TSTM WND GST     MAYFIELD                37.26N 97.55W
03/02/2008  E60 MPH          SUMNER             KS   TRAINED SPOTTER

&&

KED
Local storm report, Mar 2, 5:28 PM CST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
528 PM CST SUN MAR 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 PM     TSTM WND GST     PERTH                   37.17N 97.49W
03/02/2008  E70 MPH          SUMNER             KS   TRAINED SPOTTER

&&

KED
Local storm report, Mar 2, 5:42 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
542 PM CST SUN MAR 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     TSTM WND GST     6 NW WELLINGTON         37.33N 97.46W
03/02/2008  E60 MPH          SUMNER             KS   TRAINED SPOTTER

            ALSO REPORTED HALF-INCH SIZE HAIL.

&&

KED
Local storm report, Mar 2, 6:00 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
600 PM CST SUN MAR 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0559 PM     TSTM WND GST     2 W UDALL               37.39N 97.15W
03/02/2008  E60 MPH          SUMNER             KS   TRAINED SPOTTER

&&

KED

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.